Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
Question: Lexapro Overdose Effects
|Mad_little_soldier - Sun Feb 28, 2010 8:51 pm||
A couple months ago i was overwelmed with depression and anxiety and personal crises. I took it upon myself to take 40 pills of my Lexapro medication and was taken to the hospital where they kept me in the ER for about 4 hours and made me drink Charcoal. I was moved to the psych ward and was there for about a week. My Psychologist was considering transfering me to the state hospital but decided he would let me try to get better on my own before sending me away, so i was discharged. I am doing ok now and am TRYING to keep up with my meds but i am worried what damage my overdose caused. No one explained to me the long term effects of my overdose for some reason.
If someone could explain the effects to me it would be greatly appreciated.
|Debbie Miller, RN - Thu Mar 11, 2010 7:39 pm||
It sounds like you received timely and good care for the overdose and I would not expect long-term effects because of the care you received. Try not to worry or obsess about it, but move on with your life in a positive direction and take the medications as they are prescribed for you. If you feel suicidal, go to an emergency department, call your doctor or a suicide hotline.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.